Idaho, 2008Heavy Snow in Idaho, February 13, 2008
February 13, 2008 · NWS PIH · 1 event in 1 county or zone
Snowfall fell throughout the day on the 13th in Pocatello with amounts of 6 inches measured at the Pocatello Regional Airport by the National Weather Service. Six inches also were measured in Chubbuck and the city of Pocatello.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Snowfall fell throughout the day on the 13th in Pocatello with amounts of 6 inches measured at the Pocatello Regional Airport by the National Weather Service. Six inches also were measured in Chubbuck and the city of Pocatello.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Feb 13, 2:40 AM MST, 3 hours 20 minutes earlier.
Area forecast discussion, Feb 13, 2:40 AM MST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
240 AM MST WED FEB 13 2008
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT. LATEST SATELLITE IMAGERY
SHOWING INCOMING SHORT-WAVE DIGGING STRONGLY SE INTO THE IDAHO
PANHANDLE EARLY THIS MORNING WITH WRN EXTENT OF TROUGH EXTENDING TO
THE OREGON COAST WHERE DECENT SUBSIDENCE/DRYING WAS NOTED IN THE
WATER VAPOR CHANNEL. NAM/GFS STILL AT MINOR ODDS WITH SPEED OF
PASSING UPPER TROUGH TODAY ALTHOUGH THE 06Z NAM IS BEGINNING TO LOOK
MORE LIKE THE GFS WITH EACH NEW RUN. GFS HAS BEEN CONSISTENT OVER
THE LAST SEVERAL RUNS DRIVING THE UPPER TROUGH INTO THE REGION THIS
MORNING WITH ATTENDING PRECIPITATION SPREADING ACROSS THE CNTRL
MOUNTAINS EARLY THIS MORNING THEN INTO THE SNAKE PLAINS AND SE
HIGHLANDS BY 18Z AS COLD FRONT DIVES THROUGH REGION. UPPER TROUGH
SLOWS AND BEGINS TO CLOSE OFF OVER SE IDAHO FROM 18-00Z THIS
AFTERNOON AND THEN PER GFS DIGS SOUTH INTO NRN UTAH BY 06Z. THE FACT
THAT THE MODEL HAS BEEN WANTING TO CLOSE THE CIRCULATION OFF OVER
IDAHO AND YET MAINTAIN PROGRESSION OF LOW SWEEPING INTO NRN UTAH HAS
BEEN SOMEWHAT BOTHERSOME AS EXPECTATION WOULD SUPPORT SLOWER
MOVEMENT OF LOW. NAM PAINTING SIMILAR PICTURE HOWEVER SO WILL FLOAT
ALONG WITH MODELS AND CONTINUE TO MONITOR SITUATION FOR POTENTIAL
EXTENSION OF HIGHER POPS OVER THE SE HIGHLANDS INTO THE EVENING
HOURS WITH HIGHER SNOWFALL TOTALS AND POTENTIAL HIGHLIGHTS WHERE WE
PRESENTLY HAVE SUB-WARNING LEVEL SNOWFALL TODAY AND A GENERAL DRYING
TREND ACROSS THE ENTIRE FORECAST AREA TONIGHT. SECOND ITEM OF
CONCERN WOULD BE THE POTENTIAL FOR A BRIEF CONVERGENCE EVENT THIS
AFTERNOON BEHIND PASSING SURFACE FRONT TRANSITIONING INTO UPSLOPE
FLOW ACROSS THE SE FOOTHILLS THIS AFTERNOON. THUS HAVE CONTINUED A
LIKELY MENTION OF PRECIPITATION ACROSS THE ERN FOOTHILLS THROUGH THE
AFTERNOON. WAVE SHOULD BE WELL SOUTH OF THE REGION BY THURSDAY
AFTERNOON AS A DRY NORTH FLOW ENVELOPS THE AREA. FLOW SHOULD BE
CONDUCIVE TO CLEARING SKIES WHICH SPELLS A VERY COLD MORNING FOR
THURSDAY NIGHT. THUS HAVE MAINTAINED FORECAST DRY CONDITIONS AND
COLDER TEMPERATURES FOR THURSDAY NIGHT. RIDGE WEAKENS AS NEXT
UPSTREAM PAC WAVE TOPS WEST COAST RIDGE FRIDAY AFTERNOON DIVING SE
INTO MONTANA FRIDAY NIGHT WITH LEADING EDGE OF WEAK PRECIPITATION
EVENT SKIRTING NE DIVIDE AREA. THUS HAVE INTRODUCED A SLIGHT CHANCE
MENTION OF PRECIPITATION FOR NE MOUNTAINS. HUSTON
.LONG TERM...SATURDAY THROUGH WEDNESDAY. BOTH GFS AND ECMWF DEVELOP
A HIGH AMPLITUDE UPPER RIDGE OVER THE WRN US ON SUNDAY. AGREEMENT IS
FAIRLY GOOD THRU MON...BUT THEN THE GFS DROPS A SMALL UPPER LOW INTO
THE GREAT BASIN BY MON EVE. THE ECMWF KEEPS THE RIDGE INTACT.
LOOKING AT THE GFS ENSEMBLE MEMBERS...THERE IS SOME DYSFUNCTION IN
THE HOUSEHOLD. SOME MEMBERS TAKE THE SIDE OF THE ECMWF. WITH THIS
MUCH UNCERTAINTY...WILL MAKE ONLY MINOR CHANGES TO THE EXTENDED.
WILL RAISE TEMPS A LITTLE TO REFLECT THE WARMER EFFECTS OF THE
RIDGE. BY THE END OF THE PERIOD...THE ECMWF AND GFS ARE TOTALLY OUT
OF PHASE. HEDGES
&&
.AVIATION...IFR CIGS/VIS OVER THE UPPER SNAKE RIVER PLAIN WILL
CONTINUE UNTIL MID MORNING...BUT WILL BE CLEARED OUT WHEN THE COLD
FRONT PASSES. SOME LIMITED CIG/VIS DUE TO SNOW WILL OCCUR WITH THE
FRONT...AND CONTINUE INTO THE AFTN HRS. STRONG SW WINDS WILL
ACCOMPANY THE FRONT LAT MORNING THRU AFTN...WITH IMPROVING
CONDITIONS BY LATE AFTN. HEDGES
&&
.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Feb 13, 3:00 AM MST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
300 AM MST WED FEB 13 2008
IDZ017>025-031-032-141315-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
300 AM MST WED FEB 13 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
A PACIFIC WEATHER DISTURBANCE WILL DIG SOUTHEAST THROUGH THE REGION
TODAY GENERATING BREEZY WINDS AND SNOW. ACCUMULATIONS ARE EXPECTED
TO REMAIN BELOW WARNING CRITERIA WHILE WIND SPEEDS COULD POSSIBLY
APPROACH THE LOWER END OF ADVISORY LEVELS IN THE SNAKE PLAIN BRIEFLY
AHEAD OF THE COLD FRONT THIS MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A RIDGE WILL REMAIN
POSITIONED OVER THE COAST WITH A WEAK DISTURBANCE SKIRTING OUR
NORTHEAST BORDER SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Heavy Snow, Lower Snake River Plain
- When
- February 13, 6:00 AM MST to 6:00 PM MST
- Where
- Lower Snake River Plain forecast zone
- Reported by
- Official NWS Observations
Snowfall fell throughout the day on the 13th in Pocatello with amounts of 6 inches measured at the Pocatello Regional Airport by the National Weather Service. Six inches also were measured in Chubbuck and the city of Pocatello.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Montana, February 13, 20081 death · 1 event
- Cold in Illinois, February 13 to 15, 20081 death · 1 event
- High Wind in Nevada, February 13, 2008$380,000 · 110 kt wind · 5 events
- Wildfire in Texas, February 13, 2008$189,000 · 4 events
- High Wind in California, February 13, 2008$151,000 · 63 kt wind · 2 events
- Strong Wind and Frost and Freeze in California, February 13 to 15, 2008$89,000 · 10 events
- Flooding and Heavy Rain in Rhode Island, February 13, 2008$80,000 · 4 events
- Flooding in Connecticut, February 13 to 14, 2008$40,000 · 3 events
- Winter Storm in North Dakota, February 13 to 14, 20082 injured · 9 events
- Winter Storm and Heavy Snow in Maine, February 13, 200817 events
- Winter Storm and Winter Weather in Colorado, February 13 to 15, 200816 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, February 13, 200814 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 81668.